I am a 50 yr. old post-menopausal (5+ yrs.) woman having feelings of pressure on my bladder and the need to urinate which never goes away and becomes more acute after urinating. There is no pain or itching. This began suddenly about 10 days ago after week at beach. I was in water, sitting in wet bathing suit and in heat.
Have had urinalysis, urine culture, pelvic ultrasound of ovaries and bladder - all normal. No blood, no sugar, no protein, etc. Examinations for yeast and bacerial infections were negative. Was treated for possible urethritis with 3 day dose of Levaquin of 250 mg, then 3 days of 500 mg Levquin, then switched to doxycline 200 mg a day. Just started 2nd day of doxycycline and feeling no better - not sure when I would notice anything. No recent sexual activity.
Gyn thinks it's estrogen deficiency and wants me to start vagifem, but I am questioning the acute onset of this?? Cannot detect any bladder spasms, but am extremely uncomfortable feeling like I always need to urinate. Notice it is particularly bad when lying down and on either side. Can only sleep on back. Some nights it wakes me up every 3 hours, some nights I can make it through the night. Yesterday, had short period of time in morning and early afternoon where I thought symptoms were better, but then got worse in afternoon and have stayed worse since.
Does anyone have any idea what this could be? Was given prescription for pyridium, but that sounds like it's more for pain and don't want to mask anything as I have urology appt. on Wed.
Copyright 1994-2017MedHelp International.All rights reserved. MedHelp is a division of Aptus Health.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.